It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-15-2013, 08:40 AM   #1
Newbie
(male)
 
Join Date: Feb 2013
Posts: 1
beginner1 HB User
Lingering adverse reaction to droperidol

My wife had a single IV push dose of droperidol in the ER for treatment of a very severe migraine almost exactly 5 days ago. She immediately experienced anxiety and restlessness, and soon after she developed symptoms of akathisia. She can't sit/stand still without rocking or fidgeting. Oral diphenhydramine and oral clonazepam have been only marginally helpful. A physician from her PCP's office gave her 4 pills of benzatropine which have not helped much either. She contacted her neurologist but she can't be seen until late next week. Her overall anxiety has gone down from a 10 upon discharge from the ER to an 8.5 now - 5 days later.

Does anyone know how long these side effects last? The drug itself has a halflife of 2.3 hours so it should be long gone.

Thank you.

 
Reply With Quote
Old 03-11-2013, 12:38 PM   #2
Newbie
(female)
 
Join Date: Mar 2013
Posts: 2
smgrider HB User
Re: Lingering adverse reaction to droperidol

I went to the hospital on 2/12/13 for a migraine and was given Droperidol. I was so anxious I just wanted to leave the hospital and went home. I thrashed in bed for two days, could not urinate for about 10 hours and started vomiting. The worst anxiety/depression came over me and I would cry for hours for no reason. Today is my first day back to work. I am better but still have to move my legs and my hands. I was also given Benzotropine as well as Klonopin. The Benzotropine didn't do much for the legs but the Klonopin helped with the overwhelming anxiety. This was so horrible and the worst feeling. I wish your wife a speedy recovery.

 
Reply With Quote
Sponsors Lightbulb
   
Old 03-11-2013, 01:41 PM   #3
Junior Member
(female)
 
Join Date: Mar 2013
Location: Raleigh
Posts: 15
praybelieving HB User
Re: Lingering adverse reaction to droperidol

I don't have a clue why it would last this long, but I have this listed as an allergy in my records although its not a "true" allergy. NOONE ever give this to me again!!!! I got it in the ER once and I thought I was going to crawl out of my own skin!!! My heart rate went up and I was thrashing around...omgosh it was awful!! They finally calmed me down with a dose of dilaudid...but it didn't quite go away. I had insomnia that night that ambien couldn't take care of and was so anxious I would take a double dose of ativan and a muscle relaxer that night and the next day and it finally subsided. That drug is the devil!!!! Put it on her chart as an allergy next time you go to the er or doc. Hope she feels better...I'm sorry.

 
Reply With Quote
Old 03-11-2013, 01:43 PM   #4
Newbie
(female)
 
Join Date: Mar 2013
Posts: 2
smgrider HB User
Re: Lingering adverse reaction to droperidol

Quote:
Originally Posted by praybelieving View Post
I don't have a clue why it would last this long, but I have this listed as an allergy in my records although its not a "true" allergy. NOONE ever give this to me again!!!! I got it in the ER once and I thought I was going to crawl out of my own skin!!! My heart rate went up and I was thrashing around...omgosh it was awful!! They finally calmed me down with a dose of dilaudid...but it didn't quite go away. I had insomnia that night that ambien couldn't take care of and was so anxious I would take a double dose of ativan and a muscle relaxer that night and the next day and it finally subsided. That drug is the devil!!!! Put it on her chart as an allergy next time you go to the er or doc. Hope she feels better...I'm sorry.

 
Reply With Quote
Old 03-20-2013, 10:35 PM   #5
Newbie
(female)
 
Join Date: Mar 2013
Location: colorado
Posts: 2
danab58 HB User
Re: Lingering adverse reaction to droperidol

Well, I don't feel so crazy now. I was in the ER last sunday after the imitrex didn't work (this time). I was given compazine and droperidol. I have never been given either for a migraine, and don't know why they chose that this time. I felt awful for days, I'm just starting to feel normal again. I got the worst rebound headache, and I was so anxious and restless and could not sleep. I was so dizzy and felt so.... Out of sorts. If that makes sense. I am going back as soon as I can, I guess it's time for maintenance meds.
I will definitely say NO to droperidol ever again!

 
Reply With Quote
Old 01-20-2014, 11:04 AM   #6
Newbie
(female)
 
Join Date: Jan 2014
Posts: 2
TrustingGod84 HB User
Re: Lingering adverse reaction to droperidol

Quote:
Originally Posted by beginner1 View Post
My wife had a single IV push dose of droperidol in the ER for treatment of a very severe migraine almost exactly 5 days ago. She immediately experienced anxiety and restlessness, and soon after she developed symptoms of akathisia. She can't sit/stand still without rocking or fidgeting. Oral diphenhydramine and oral clonazepam have been only marginally helpful. A physician from her PCP's office gave her 4 pills of benzatropine which have not helped much either. She contacted her neurologist but she can't be seen until late next week. Her overall anxiety has gone down from a 10 upon discharge from the ER to an 8.5 now - 5 days later.

Does anyone know how long these side effects last? The drug itself has a halflife of 2.3 hours so it should be long gone.

Thank you.

 
Reply With Quote
Old 01-20-2014, 12:16 PM   #7
Newbie
(female)
 
Join Date: Jan 2014
Posts: 2
TrustingGod84 HB User
Re: Lingering adverse reaction to droperidol

...........

Last edited by TrustingGod84; 01-20-2014 at 12:48 PM.

 
Reply With Quote
Old 03-04-2014, 04:48 PM   #8
Newbie
(female)
 
Join Date: Mar 2014
Posts: 2
rhshawks1109 HB User
Re: Lingering adverse reaction to droperidol

I HATE DROPERIDOL!!!! I also have it listed as an allergy. It is HORRIBLE. Compenziene also does that to me - my guess is the combination of the two is what's causing the lingering effects. I had to have IV Ativan to chill out. It was horrible. There's also a steroid called Decodrin (sp) that does that to me too. I had it after I had my daughter and I went crazy on it. I was sobbing and thrashing and couldn't stop for a good three hours. It's awful. I hope she gets over this soon - it really is unbearable. Also, IV Benadryl can do it too... I've noticed that I have that reaction to all of those, I'm not sure what they have in common, if anything, but I'd advise avoiding them to avoid the same reaction again. All of those, with the exception of Bendaryl, also cause my heart rate to go scary high... Like new 200bpm... It's so frustrating when the ER treats it as "a bad headache" and gives you what they feel is "proper protocol" and ship you out even after having a bad reaction or no relief!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (31), tUrRrRa (26), sjb (8), Paddy55 (6), grad1000 (5), 92261 (4), jonnstar (4), jverive (4), ladybud (4), AnnaMontana (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:57 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!